MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® FLIP-FLO¿ CATHETER VALVE; FLIP FLOW CATHETER VALVE

C.R. BARD INC. (COVINGTON) -1018233 BARD® FLIP-FLO¿ CATHETER VALVE; FLIP FLOW CATHETER VALVE
Catalog Number BFF5
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that a batch of bard flip flow catheter valve, that had cracks in them.They were returned by a patient as when patient had been using, they have had leaked, and patient had noticed these cracks.2 boxes of batch ngju3636 where all the taps were affected.Patient was exposed to hazardous, blood, or bodily fluids.It was unknown what medical intervention was provided.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.No actions can be taken at this time since a root cause was not identified.Visual evaluation of the returned one-photo sample noted one opened (without original packaging), flip flow catheter valve.Visual inspection of the one-photo sample noted that flip flow valve had a small scratch tap valve.This does not meet specification which states no missing, damaged, torn, broken, incomplete or incorrect components are not allowed.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: instructions for use: warning: this product should not be used without assessment of bladder function by an appropriate medical professional.Instructions: wash hands thoroughly before and after operating flip-flo valve.Attach flip-flo valve to catheter ensuring that you do not touch either the catheter end or the valve connector.Empty bladder as frequently as advised by your doctor or nurse.To open the flip-flo valve, push lever down.Allow urine to drain into toilet or an appropriate receptacle.To close the flip-flo valve, pull lever up.A night drainage bag may be attached to the flexible connector to allow continuous urine drainage overnight.Warning: leave flip-flo valve in open position.It is recommended that the flip-flo valve is changed every 5-7 days.Simply disconnect the valve from the catheter and discard.Attach a new valve following the above instructions.Correction: b, d, f, h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that a batch of bard flip flow catheter valve, that had cracks in them.They were returned by a patient as when patient had been using, they have had leaked, and patient had noticed these cracks.2 boxes of batch ngju3636 where all the taps were affected.Patient was exposed to hazardous, blood, or bodily fluids.No medical intervention was reported.

Brand Name
BARD® FLIP-FLO¿ CATHETER VALVE
Common Device Name
FLIP FLOW CATHETER VALVE
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21721835
Report Number1018233-2025-02109
Device Sequence Number9437577
Product Code KNX
UDI-Device Identifier00801741131776
UDI-Public(01)00801741131776(11)240905(17)290630(10)NGJU3636
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberBFF5
Device Lot NumberNGJU3636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown